- Objectives: To assess bleeding complications among patients undergoing percutaneous coronary intervention (PCI) and receiving triple therapy of warfarin, aspirin, and a thienopyridine. Background: Triple therapy of warfarin, aspirin, and a thienopyridine is strongly discouraged, given the potential risk of bleeding complications. Methods and Results: Post-PCI patients receiving triple therapy thereafter underwent assessment for bleeding complications. Continuous variables are presented as median (25th–75th percentiles). The study group included 180 patients (80% males; age 65 (52, 75.5)). PCI was on an urgent/emergent basis in 86.6%. The main indications for warfarin use were left ventricular mural thrombus and atrial fibrillation (46.9 and 36.9% respectively). Glycoprotein IIb/IIIa receptor antagonists were used in 47.7%. Post-PCI triple therapy duration was 30 days (30, 30). During the post-triple therapy, 104 patients (57.8%) continued treatment with warfarin and aspirin for 376 days (150, 775). During the triple therapy period, 20 patients developed bleeding complications, (mean INR 2.1 ± 0.7 at 7 (6, 8.5) days post-PCI): 2 major groin hematoma (initial phase of warfarin treatment during overlap with heparin) and 18 minor. During post-triple therapy, primarily under warfarin and aspirin, 19 patients developed bleeding complications: 1 major and 18 minor. Conclusion: Short-term triple therapy after PCI was not associated with prohibitively high bleeding complication rates, and thus should be favorably considered in patients with a clear indication for warfarin use. © 2006 Wiley-Liss, Inc.